Colorado, 2016

Flash Flood and Hail in Colorado, July 24, 2016

July 24, 2016 · NWS BOU · 11 events in 5 counties and zones

Severe thunderstorms produced damaging hail from quarter to baseball size. In addition, straight-line winds leveled a greenhouse and caused tree damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$100,000
Crop damage
$25,000
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOU wrote it up.

Severe thunderstorms produced damaging hail from quarter to baseball size. In addition, straight-line winds leveled a greenhouse and caused tree damage. Very heavy rain in Fort Morgan produced flash flooding. A peak wind gust to 74 mph was measured at Denver International Airport.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jul 24, 11:15 AM MST, 3 hours 52 minutes earlier.

Area forecast discussion, Jul 24, 11:15 AM MST, 3 hours 52 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
1215 PM MDT SUN JUL 24 2016

.UPDATE...
Issued at 1207 PM MDT Sun Jul 24 2016

Some concerns with the convective forecast for today, chiefly with
the amount of energy that will be available this afternoon. Models
are overdoing the moisture return at least for the afternoon. Dew
points have dropped to around 40 near the Front Range and are in
the mid to upper 50s on the plains even before deep mixing has
begun. Anticipate these numbers to drop a little more this
afternoon before they start climbing again on persistent southeast
winds this evening. This leaves us with a pretty well capped
atmosphere this afternoon. In the mountains temperatures are
similar to the past few days, but it is a little drier there also.
So we should be able to generate mountain storms, but with low
CAPES in and near the mountains until this evening. This calls
into question the severe threat especially near the mountains.
Even when the moisture comes this evening, it may not be warm
enough to generate strong storms. There may be more of a threat
out on the plains where there is richer moisture, but it seems
like the temperature should take the edge off of everything with
CAPEs closer to 1000 J/kg and not the higher numbers in some of
the models. This could be enough for a few severe pulses, and with
a drier environment there could be some wind risk as well, but for
the most part I would expect subsevere storms that are
increasingly wet as they spread eastward. At least with
temperatures in the upper 80s at early evening the hail that does
develop will have a chance of getting to the ground, so isolated
one inch hail does make sense.

All in all little change to our forecast other then tweaking
timing details. I did raise the highs this afternoon along the
Front Range as we are running a few degrees warmer than expected.

&&

.SHORT TERM...(Today and tonight)
Issued at 230 AM MDT Sun Jul 24 2016

A moderate westerly flow aloft will remain over the state today...as
a jet max stretches across northern Colorado...with 250 mb winds of
50-60kts. This has allowed for tstms to persist overnight in the
mountains while it is just now exiting the northeast plains. At the
surface...low level moisture will increase this morning as a cool
front settles along the Front Range Foothills and Palmer Divide. As
a result...temperatures today should be around 10 degrees cooler the
yesterday. CAPES are progged to increase however as
east/southeasterly winds advect high dewpoints into the northeast
plains and urban corridor. NAM12 forecast soundings generate
anywhere from 1500-2500 j/kg of CAPE over east central and northeast
Colorado...with the boundary layer theta-e axis stretching from
Limon to Fort Collins. Precipitable water values by this afternoon
will be 1.2-1.3 inches with storm motions northwest around 15kts.
Southeasterly winds will also increase the likelihood of a Denver
Cyclone which will act as a focus for tstms south and east of
Denver. Enough shear today for a severe thunderstorm or two which is
why SPC has placed most of eastern CO in the marginal category this
aftn and evening. Main threat will be thunderstorm strong wind gusts
and a greater potential for heavy rainfall. Enough shear for hail up
to one inch as well. The 00Z experimental HRRR...the most complete
run at this time...appears to bring two areas of showers and tstms
across the cwa. The first one which is responsible for the tstms in
mountains west of Summit County early this morning...is progged to
start pushing into the Urban Corridor around 15z and into the
northeast plains by 20z...then another round develops from west to
east after 22Z. Not sure if this will pan out exactly as it has been
advertised...but will go with chc pops over the mountains and Palmer
Divide...with lesser pops towards southeastern WY/western Nebraska
where the boundary layer will be a bit more stable by this aftn.
Best window for tstms this evening will be in the 00z-04z
windows...with decreasing pops thereafter.

.LONG TERM...(Monday through Saturday)
Issued at 230 AM MDT Sun Jul 24 2016

The upper level high over the srn Rockies will rebuild further north
into srn CO on Mon with wnw flow aloft over nrn CO. There are some
differences between the ECMWF and other models with regard
subtropical moisture. The ECMWF shows an increase in mid lvl
moisture across the area by aftn while the other models do not.
For now will continue with 20% to 30% pops over the higher terrain
with the best focus along and south of I-70. Over nern CO the low
lvl flow will become more sse with the hi res models showing a
Denver cyclone developing. Overall low lvl moisture should
continue over the plains with decent cape. Should see wdly sct
aftn tstms along the front range with some of the storms spreading
across the plains fm late aftn thru the evening hours. As for
highs readings will be in the lower to mid 90s across nern CO.

On Tue the upper level high will still be over CO however the ECMWF
and GFS still show a wk mid lvl trough moving across late in the
aftn into Tue night. If this feature is real then there would be a
better chc of storms across the area. As for highs will keep
readings once again in the lower to mid 90s across the plains.

By Wed the upper level high retrogrades back into the Great Basin
with the flow aloft becoming more wnw.  This would keep the flow of
subtropical moisture to the south of the area and decrease the chc
of storms.  Meanwhile there are some differences between the ECMWF
and GFS with respect to the sfc ptrn across nern CO.  The ECMWF has
a cool fnt moving across the plains while the GFS does not.  As a
result this leads to significant differences in high temps across
nern CO as the GFS has readings roughly 5 to 8 degrees warmer than
the ECMWF.  In addition the ECMWF has some convection developing
over the plains as low lvl moisture increases behind the fnt while
the GFS has nothing.  At this point will mention some low pops and
keep highs in the lower to mid 90s over nern CO.

For Thu and Fri the upper level high will remain over the Great
Basin with wnw flow aloft.  Thus the flow of subtropical moisture
will stay south of the area with limited tstm development in the
mtns and higher valleys.  Meanwhile over nern CO a fnt will move
across the area on Thu with significant temp differences between the
ECMWF and GFS once again.  The ECMWF has highs only in the upper 70s
to lower 80s across the plains while the GFS has readings in the 85
to 90 degree range.  As for tstms both models show a disturbance
embedded in the wnw flow which combined with decent instability
across the plains may lead to a better chc of storms.

On Fri the ECMWF and GFS are in better agreement with highs over
nern CO as both models have readings fm 85 to 90 degrees.  Meanwhile
with decent instability remaining over the plains will likely see
another round of sct storms.  In the mtns and higher valleys tstm
coverage will likely remain rather isold.  For Sat the GFS begins to
shift the upper level high eastward into CO while the ECMWF keeps it
over the Great Basin.  Meanwhile neither model shows much influx of
subtropical moisture so tstm coverage in the mtns will remain rather
isold.  Over nern CO there still will be favorable instability in
place so will mention widely sct storms.  Highs on Sat will be in
the upper 80s to lower 90s across the plains.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1207 PM MDT Sun Jul 24 2016

VFR through tonight. Expecting isolated thunderstorms to move off
the mountains this afternoon. Main impact will be one or two
periods of variable winds gusting as high as 30 knots in the late
afternoon and evening. There is a chance of increased thunderstorm
activity in the evening, but most of this is expected to be east
of Denver so just a low probability of any greater impact to the
Denver terminals.

&&

.BOU Watches/Warnings/Advisories...
None.
&&

UPDATE...Gimmestad
SHORT TERM...Cooper
LONG TERM...RPK
AVIATION...Gimmestad
Hazardous weather outlook, Jul 24, 10:09 AM MST, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1109 AM MDT SUN JUL 24 2016

COZ030>051-251715-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1109 AM MDT SUN JUL 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS THIS
AFTERNOON...AND SPREAD ONTO THE PLAINS IN THE LATE AFTERNOON AND
EVENING. OVER AND NEAR THE MOUNTAINS THE STORMS WILL GENERALLY BE
WEAK WITH THE MAIN THREATS LIGHTNING AND WIND GUSTS TO 40 MPH.
ON THE EASTERN PLAINS THERE WILL BE MORE MOISTURE AND INSTABILITY
BUT IT WILL TAKE ALL DAY FOR TEMPERATURES TO GET WARM ENOUGH TO
SUPPORT STORMS. BY THIS EVENING A FEW STORMS COULD BE SEVERE WITH
HAIL UP TO AN INCH IN DIAMETER...WIND GUSTS TO 60 MPH...AND HEAVY
RAIN. THE GREATEST THREAT OF SEVERE WEATHER WILL BE IN AREAS EAST
AND SOUTHEAST OF DENVER THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL CONTINUE TO BE SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS THROUGH THE PERIOD. MAIN IMPACTS WILL BE A CHANCE OF
GUSTY OUTFLOW WINDS...HAIL...BRIEF HEAVY RAIN AND LIGHTNING.
TEMPERATURES WILL CONTINUE TO BE NEAR OR ABOVE NORMAL VALUES FOR
THIS TIME OF YEAR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.

GIMMESTAD/KRIEDERMAN

In the hours before

Special weather statement, Jul 24, 2:04 PM MST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
304 PM MDT SUN JUL 24 2016

COZ035-038-043-242145-
CENTRAL AND SOUTH WELD COUNTY CO-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY CO-
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET CO-
304 PM MDT SUN JUL 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LARIMER COUNTY UNTIL
345 PM MDT...

AT 303 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHWEST OF LYONS...OR 22 MILES SOUTHWEST OF FORT COLLINS...
MOVING EAST AT 20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SOUTHERN FORT COLLINS...LOVELAND...WINDSOR...JOHNSTOWN...BERTHOUD AND
MEAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS POSSIBLE WITH THIS STORM...AND MAY LEAD TO MINOR
STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4026 10495 4026 10548 4027 10548 4028 10549
      4029 10549 4030 10547 4030 10546 4032 10546
      4033 10548 4031 10548 4030 10549 4038 10549
      4053 10494
TIME...MOT...LOC 2103Z 275DEG 19KT 4031 10536

BAKER
Special weather statement, Jul 24, 2:26 PM MST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
326 PM MDT SUN JUL 24 2016

COZ035-038-039-043-242215-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY
CO-CENTRAL AND SOUTH WELD COUNTY CO-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY CO-
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET CO-
326 PM MDT SUN JUL 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WELD...NORTHEASTERN
BOULDER AND SOUTHEASTERN LARIMER COUNTIES UNTIL 415 PM MDT...

AT 323 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES NORTH OF LYONS...OR 19 MILES SOUTHWEST OF FORT
COLLINS...MOVING EAST AT 15 MPH. TWO OTHER STORMS WERE QUICKLY
FORMING SOUTH OF THIS STORMS IN EASTERN BOULDER COUNTY. THESE STORMS
WERE ALSO MOVING EAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
WESTERN GREELEY...NORTHERN BOULDER...LONGMONT...LOVELAND...
LAFAYETTE...WINDSOR...ERIE...FIRESTONE...JOHNSTOWN...FREDERICK...
MILLIKEN...BERTHOUD...DACONO...MEAD...LYONS AND NIWOT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS POSSIBLE WITH THIS STORM...AND MAY LEAD TO
LOCALIZED STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4050 10485 4003 10489 4003 10496 4004 10496
      4004 10498 4003 10498 4004 10530 4037 10535
TIME...MOT...LOC 2123Z 277DEG 13KT 4031 10526

BAKER
Special weather statement, Jul 24, 2:41 PM MST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
341 PM MDT SUN JUL 24 2016

COZ036-040-041-242230-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE  6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET CO-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
341 PM MDT SUN JUL 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR DOUGLAS COUNTY UNTIL 430 PM
MDT...

AT 340 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES SOUTH OF CASTLE ROCK...OR 30 MILES NORTH OF COLORADO SPRINGS...
MOVING EAST AT 15 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HIGHLANDS RANCH...CASTLE ROCK...PARKER...LONE TREE...LARKSPUR...
THE PINERY...FRANKTOWN...LOUVIERS...PERRY PARK...SURREY RIDGE...
BEVERLY HILLS AND SEDALIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR SUDDEN STRONG AND GUSTY OUTFLOW WINDS. SECURE LOOSE
OBJECTS AND MOVE TO A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

HEAVY RAINFALL MAY ALSO OCCUR WITH THIS STORM...AND MAY LEAD TO
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3919 10501 3956 10501 3956 10466 3913 10467
TIME...MOT...LOC 2140Z 267DEG 15KT 3928 10484

BAKER

The radar

The Cheyenne radar (KCYS), 56 km away, was scanning. The volume nearest the first event began at 22:04 UTC.

Open the radar archive at this moment

Event by event

6 thunderstorm wind, 4 hail, 1 flash flood. Local standard time, as filed.

Hail, Weld

When
July 24, 3:07 PM MST
Where
Weld County, 7.51 mi SW of Grover
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
40.800, -104.330

Thunderstorm Wind, Arapahoe

When
July 24, 3:10 PM MST
Where
Arapahoe County, 0.69 mi S of Byers
Measured
60 kt (69 mph) estimated gust
Reported by
Public
Coordinates
39.710, -104.220

Intense straight-line winds flattened a greenhouse.

Thunderstorm Wind, Weld

When
July 24, 3:13 PM MST
Where
Weld County, 8.22 mi SSW of Grover
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
40.760, -104.280

Thunderstorm Wind, Weld

When
July 24, 3:32 PM MST
Where
Weld County, 0.53 mi W of Hudson
Measured
60 kt (69 mph) estimated gust
Reported by
Public
Coordinates
40.070, -104.640

Intense straight-line winds snapped large tree limbs.

Thunderstorm Wind, Denver

When
July 24, 3:40 PM MST
Where
Denver County, 13.11 mi ENE of (Den)denver Intl Arp
Measured
64 kt (74 mph) measured gust
Reported by
ASOS
Coordinates
39.870, -104.670

Hail, Weld

When
July 24, 3:55 PM MST
Where
Weld County, 1.72 mi WSW of Buckingham
Measured
1.5 in hail
Reported by
CoCoRaHS
Coordinates
40.610, -104.000

Thunderstorm Wind, Weld

When
July 24, 4:00 PM MST
Where
Weld County, 3.19 mi SSW of Keenesburg
Measured
50 kt (58 mph) measured gust
Reported by
Public
Coordinates
40.060, -104.550

Hail, Morgan

When
July 24, 4:10 PM MST
Where
Morgan County, 4.84 mi S of Wiggins
Measured
1 in hail
Reported by
Public
Coordinates
40.160, -104.070

Hail, Morgan

When
July 24, 4:15 PM MST
Where
Morgan County, 10.38 mi N of Ft Morgan Arpt
Measured
2.75 in hail
Reported by
Public
Coordinates
40.480, -103.790

Flash Flood, Morgan

When
July 24, 4:50 PM MST to 7:30 PM MST
Where
Morgan County, 2.14 mi NNW of Ft Morgan to 3.35 mi SSW of Ft Morgan
Cause
Heavy Rain
Property damage
$100,000
Crop damage
$25,000
Reported by
Trained Spotter
Coordinates
40.280, -103.810

Heavy rain, an estimated 2 to 4 inches in 30 minutes, produced extensive flooding of streets, businesses and basements in town.

Thunderstorm Wind, Logan

When
July 24, 4:53 PM MST
Where
Logan County, 1.48 mi NNW of Sterling
Measured
51 kt (59 mph) measured gust
Reported by
AWOS
Coordinates
40.650, -103.210

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2016Every state in 2016This day in weather historyWarnings in Colorado, July 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 640749, 640757, 640754, 640760, 640753, 640751, 640758, 640750, 640752, 648653, 640755.